MAUDE Adverse Event Report: CARDINAL HEALTH CADENCE PHYSIO QC ADULT RTS; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH CADENCE PHYSIO QC ADULT RTS; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 22550PC
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Asystole (4442); Heart Failure/Congestive Heart Failure (4446)
Date of Event 09/29/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: four defib pads were opened for use during a resuscitation situation and an attempt was made to stick them to the patient, but they did not stick and slipped off the patient's chest.Rhythm control and defibrillation were not possible at that time.Per additional information received on 10/04/2022, the patient died.
 
Additional Manufacturer Narrative
Updates were made to the following sections: section b7: additional information was provided on 10/06/22 stating that the patient had a non-defibrillable heart rhythm (asystole) and therefore could not be defibrillated.Section h6: health effect - clinical code updated to add code 4442.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) yielded no discrepancies within the manufacture of the affected lot number reported.Samples were returned for this case.The samples were inspected and found to adhere properly.There were no issues found with any of the returned samples.The company held retain samples for both the subassembly and the finished product were inspected.Visually no issues were found with the product.The subassembly gel bodies were inspected for texture analyzer and single direction peel with values in line with normal product in the field.From a root cause analysis perspective, the investigation was unable to determine any possible manufacturing causes for the adhesion issues.Proper skin preparation is important to adhesion of any product.If the patient¿s skin is compromised due to age, health, or skin condition, this could result in adhesion issues.The electrodes have two parts which both assist in the adhesion of the product.The foam carrier is the main adhesion for the product which the gel pad and secondary, they both assist in adhering the product to the patient¿s skin.The results of the manufacturing facility investigation were unable to attribute any potential root causes associated with the manufacturing of the product which would have contributed to the adhesion issue as stated.Based upon the investigative details and the root cause evaluation, no corrective or preventative actions are required to be taken at this time in relation to the customer described event.We will continue to trend the reported issue for future occurrences as part of the complaint review process.

Brand Name
CADENCE PHYSIO QC ADULT RTS
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15538912
Report Number1219103-2022-00367
Device Sequence Number7083763
Product Code MKJ
UDI-Device Identifier20192253017578
UDI-Public20192253017578
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number22550PC
Device Catalogue Number22550PC
Device Lot Number134267X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer09/29/2022
09/29/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/06/2022
11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown